Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 11, 2018, 8:35 AM CDT for Presidio County, Texas. It took effect at Jul 12, 2018, 2:05 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2018, 8:35 AM CDT (13:35 UTC)
- In effect from
- Jul 12, 2018, 2:05 AM CDT
- Expired
- Jul 11, 2018, 8:13 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
160
WGUS44 KMAF 111335
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
835 AM CDT Wed Jul 11 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Previous rainfall from areas upstream have caused river levels to
rise to action stage at Presidio...and is forecast to rise above
flood stage after midnight tomorrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-120534-
/O.NEW.KMAF.FL.W.0007.180712T0705Z-180713T2230Z/
/PIOT2.1.ER.180712T0705Z.180712T1800Z.180713T1030Z.NO/
835 AM CDT Wed Jul 11 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* from late tonight to Friday afternoon, or until the warning is
cancelled.
* At 8AM Wednesday the stage was 8.2 feet (2.5 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 10.4 feet (3.2 meters) by tomorrow early
afternoon. The river will fall below flood stage by Friday
morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 10.3 feet (3.1 meters) on
Sep 17 2011.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 8.2 Wed 8 AM 8.4 8.5 8.8 9.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 2.5 Wed 8 AM 2.6 2.6 2.7 3.0
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$1 follow-up statement
026
WGUS84 KMAF 120113
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
813 PM CDT Wed Jul 11 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
.The Rio Grande at Presidio 6WNW is not expected to reach flood
stage and therefore the Flood Warning has been cancelled. River
levels may hover around action stage over the next 24 hrs before
slowly receding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
No additional statements are needed at this time.
&&
TXC377-120143-
/O.CAN.KMAF.FL.W.0007.000000T0000Z-180713T2230Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
813 PM CDT Wed Jul 11 2018
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 7PM Wednesday the stage was 8.2 feet (2.5 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river crested below flood stage at 8.3 feet (feet
meters). The river will fall to 8.1 feet (2.5 meters) by .
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.1 feet (2.8 meters) on
Oct 20 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio 6WNW 6.0 9.0 8.2 Wed 7 PM 8.2 8.2 8.2 8.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio 6WNW 1.8 2.7 2.5 Wed 7 PM 2.5 2.5 2.5 2.5
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 11, 6:32 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 11, 6:32 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 632 AM CDT Wed Jul 11 2018 .DISCUSSION... Please see the 12Z aviation discussion below. && .AVIATION... VFR conditions are expected to continue the next 24 hours with abundant mid and high clouds, and southerly to southeasterly winds. Thunderstorms are possible this afternoon into this evening, and may affect CNM, and to a lesser extent, HOB/PEQ. Given the scattered nature of storms, have not included mention at this time due to timing/location uncertainties. However, storms that develop could be accompanied by heavy rainfall, gusty winds, and frequent lightning. && .PREV DISCUSSION... /issued 334 AM CDT Wed Jul 11 2018/ DISCUSSION... An upper ridge over the central CONUS will continue to provide deep easterly flow over the region today, but the lack of any discernible shortwave trough moving westward over the area will likely relegate thunderstorm chances to the western half or so of the CWA. The upper ridge will split into two centers in the next couple of days, with one center over the Four Corners/Great Basin, and the other over the mid Mississippi River Valley. This will allow for more southerly low level flow over the region, and hotter high temperatures in the mid to upper 90s most places. There will still be a supply of low level moisture, so thunderstorms will likely continue through the week, but mainly over the higher terrain. Models are similar through the beginning of the weekend, but diverge into early next week on whether we keep more of the upper ridge over us, or deep easterly flow returns. For now, will split the difference which portends near to above normal temperatures and thunderstorm chances mainly over the higher terrain. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 94 74 96 74 / 10 0 20 20 Carlsbad 93 70 92 70 / 30 10 30 30 Dryden 96 72 98 73 / 0 0 10 10 Fort Stockton 93 70 94 71 / 10 10 10 10 Guadalupe Pass 87 68 87 67 / 30 20 40 40 Hobbs 89 68 90 69 / 20 10 30 20 Marfa 88 61 89 62 / 30 10 30 20 Midland Intl Airport 95 73 96 74 / 10 0 10 20 Odessa 95 73 96 73 / 10 0 10 20 Wink 95 72 96 71 / 20 10 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jul 11, 2:49 AM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 249 AM CDT Wed Jul 11 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 249 AM CDT Wed Jul 11 2018 /149 AM MDT Wed Jul 11 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms will be possible this afternoon and evening, mainly across the higher terrain and adjacent plains. The strongest storms may be accompanied by heavy rainfall, localized flash flooding, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.